MAUDE Adverse Event Report: COOK INC TURBO-JECT DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23905
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject single lumen over-the-wire power-injectable picc became occluded after implantation.Once removed, the line was noted to have two kinks.As reported, the line was removed because it was no longer "transparent" or "functioning" and seemed to be blocked.After removal, the nurse noticed that the line was kinked in two places.A new line was placed with no other adverse effects to the patient.Additional information regarding the device, patient, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported by (b)(6) in the netherlands that after retrieving a picc device, two places on the line were kinked.The picc line was removed and replaced as it appeared to be blocked and nonfunctional.A picture of the device was provided but it was not returned.The picc line was from a turbo-ject® single lumen over-the-wire power-injectable picc (part number upics-5.0-ct-otw-st-1111, lot number 10114952).A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo of the device was provided.The photo shows two kinks in the indwelling portion of the picc line.Needleless connectors are attached to the hubs of the device.Cook has concluded that the available evidence indicates that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (10114952) as well as the picc line component lot revealed no recorded non-conformances.A database search found this to be the only event associated with the reported device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The picc line was supplied with instructions for use, which includes in the precautions: ¿¿if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.¿patient movement can cause catheter tip displacement.Catheters placed via an antecubital vein have shown tip movement of up to 10 cm with motion of the extremity.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was not able to be established.Possible contributing factors include a medical procedure, anatomical placement of device, and patient activity/positioning.A known complication for central venous catheter placement is pinch-off syndrome.This occurs when the device within the subclavian vein is compressed between the clavicle and the first rib and can result in the inability to infuse or withdraw fluids.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Rpn of device was updated as imaging provided of the device did not match the initially reported rpn.Correct rpn was able to be narrowed down using the imaging provided as well as the lot number.Correction: d- product identifier, d1, d4- rpn.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10017077
Report Number1820334-2020-00892
Device Sequence Number2247754
Product Code LJS
UDI-Device Identifier00827002239050
UDI-Public(01)00827002239050(17)211029(10)10114952
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2021
Device Model NumberG23905
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1111
Device Lot Number10114952
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer05/27/2020
06/10/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/04/2020
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;